MAUDE Adverse Event Report: CAREFUSION 303, INC. BD PYXIS¿ MEDBANK TOWER AUX; AUTOMATED DISPENSING CABINET

CAREFUSION 303, INC. BD PYXIS¿ MEDBANK TOWER AUX; AUTOMATED DISPENSING CABINET
Model Number 500004500001
Medical Device Problem Codes Break (1069); Thermal Decomposition of Device (1071); Circuit Failure (1089)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/06/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that when using the bd pyxis¿ medbank tower aux, the drawer jammed.As per part investigation, it was determined that thermal damage to component u501 on the pcba pmc pyxis mini and failure of both pcba dwr cntlr mini.There were no adverse events or injuries reported based on this event.
 
Additional Manufacturer Narrative
A review of the complaint history for sn (b)(6) was performed in salesforce which did not locate similar complaint(s) with the same failure mode for this serial number.A review of the device history record for sn (b)(6) was performed from the date of manufacture, 07-jun-2022 and confirmed that this device was not previously returned for servicing and there were no production failures which correlates to the customer reported issue.Part analysis: the reported condition of drawer jammed was confirmed by fse and subsequently confirmed in the dchu testing and inspection process.According to work order (b)(4), the field service engineer (fse) reported that drawers 11 and 12 failed, and the main pyxibus board had missing leds.The fse replaced the drawer controller boards and the main pyxibus module controller (pmc) board.The customer inventory was verified with no issues observed.During dchu visual inspection: pn 151730-21: the unit revealed signs of thermal damage, specifically on component u501.No fluid ingress, loose components or other anomalies were observed.Pn 151722-01: both units were received in good condition with no signs of physical damage, loose components, fluid ingress or missing components.During dchu testing: pn 151730-21: no testing was required due to evidence of thermal damage observed on the u501 component.Pn 151722-01: pcba dwr cntlr mini were evaluated on an esd-protected surface using a calibrated digital multimeter in ohms mode.A measurement between tp505 (gnd) and tp502 (5v1) showed 0.2 ohms (expected >1000 ohms), indicating a short circuit.No further testing was necessary.The device was in use for treatment purposes as intended per 21 cfr 820.198(d).Root cause: the root cause was identified as thermal damage to component u501 on the pcba pmc pyxis mini resulting from an electrical failure.This damage compromised communication and control signals, preventing the drawer from opening properly and leading to overall system malfunction.Additionally, it was determined that the failure of both pcba dwr cntlr mini units was generated by a short circuit on diode d501 and q501 which led to circuit instability and compromised the drawer's functionality.

Brand Name
BD PYXIS¿ MEDBANK TOWER AUX
Common Device Name
AUTOMATED DISPENSING CABINET
Manufacturer (Section D)
CAREFUSION 303, INC.
3750 torrey view ct
san diego CA 92130
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS S.A DE C.V.
parque sur, el realito
blvd. 2000
tijuana 22250
MX   22250
Manufacturer Contact
brett wilko
3750 torrey view ct
san diego, CA 92130
8586172000
MDR Report Key25795806
Report Number2016493-2026-45071
Device Sequence Number17614728
Product Code BRY
UDI-Device Identifier10885403512575
UDI-Public(01)10885403512575
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number500004500001
Device Catalogue Number169-141
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/31/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/16/2026
Initial Report FDA Received Date07/13/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/07/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown